Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Des Moines, IA

July 11, 2011Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 1:12 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 1:12 AM CDT (06:12 UTC)
Expired
Jul 11, 2011, 2:00 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 10:10 PM CDTSevere Thunderstorm WatchSPC6 hr
Jul 11, 1:08 AM CDTSevere Thunderstorm WatchSPC13 min

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS53 KDMX 110612
SVRDMX
IAC063-109-147-110700-
/O.NEW.KDMX.SV.W.0236.110711T0612Z-110711T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
112 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMMET COUNTY IN NORTHWEST IOWA...
  NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 200 AM CDT

* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARNOLDS PARK...OR NEAR
  SPIRIT LAKE...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ESTHERVILLE...EMMETSBURG...BANCROFT...ESTHERVILLE AIRPORT...
  WALLINGFORD...GRUVER...DOLLIVER...RUTHVEN...GRAETTINGER...
  AYRSHIRE...ARMSTRONG...RINGSTED...CURLEW...SWEA CITY...FENTON...
  CYLINDER AND LONE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
      4300 9493 4351 9491
TIME...MOT...LOC 0612Z 305DEG 37KT 4336 9501
WIND...HAIL 60MPH <.75IN

$$

DONAVON
2 follow-up statements
668 
WWUS53 KDMX 110634
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT MON JUL 11 2011

IAC063-109-147-110700-
/O.CON.KDMX.SV.W.0236.000000T0000Z-110711T0700Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
134 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND PALO ALTO COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF TERRIL...OR 9 MILES SOUTH OF ESTHERVILLE...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EMMETSBURG...BANCROFT...GRUVER...DOLLIVER...RUTHVEN...
  GRAETTINGER...ARMSTRONG...AYRSHIRE...RINGSTED...CYLINDER...
  FENTON...CURLEW...LONE ROCK AND SWEA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
      4300 9493 4351 9491
TIME...MOT...LOC 0634Z 306DEG 30KT 4327 9486
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
218 
WWUS53 KDMX 110700
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 AM CDT MON JUL 11 2011

IAC063-109-147-110710-
/O.EXP.KDMX.SV.W.0236.000000T0000Z-110711T0700Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
200 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EMMET...NORTHERN KOSSUTH AND
PALO ALTO COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM.

LAT...LON 4351 9448 4334 9406 4291 9484 4291 9486
      4300 9493 4351 9491
TIME...MOT...LOC 0634Z 306DEG 30KT 4327 9486

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:15 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 11, 12:15 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON JUL 10 2011

...UPDATE 11/06Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
HAVE UPDATED ZONES TO REFLECT STORM POTENTIAL THROUGH THE NIGHT.
INSTABILITY AXIS REMAINS RIGHT THROUGH THE FORECAST AREA FROM NW TO
SE AT THIS TIME. H850 FRONT AND SFC BOUNDARY ALSO IN THE
AREA...POTENTIALLY ACTING AS FOCUS FOR SOUTHEAST MOVEMENT OF STORMS
FROM MN. OTHER STORMS FIRING IN STRONG CAP TO OUR WEST AND BEING
ADVECTED EAST IN H700 FLOW. SOME UNCERTAINTY HOW FAR SOUTH STORMS
WILL GET TONIGHT...BUT 12Z WRF SUGGESTED THAT NORTHERN AND WESTERN
CLUSTERS WOULD BEGIN TO MERGE WEST/NORTHWEST AFT 06-07Z. SOME
POTENTIAL FOR SEVERE OVERNIGHT MAINLY WINDS AND HEAVY RAINFALL. /REV

.PREVIOUS SHORT TERM /TONIGHT/...
FORECAST PROBLEM TONIGHT IS THUNDERSTORM CHANCES.  WATER VAPOR
IMAGERY SHOWS AN IMPRESSIVE TROPICAL MOISTURE FETCH MOVING NORTH AND
THEN NORTHEAST INTO IOWA.  MORNING THUNDERSTORMS LEFT AN OUTFLOW
BOUNDARY FROM EASTERN IOWA SOUTHWEST INTO NORTHERN MISSOURI BY THIS
AFTERNOON. AN AREA OF SUBSIDENCE WAS INDICATED BY MODEST DRYING ON
THE WATER VAPOR IMAGERY AND PER 12Z 700 MB OMEGA FIELDS OVER CENTRAL
IOWA THIS AFTERNOON. THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON
IN THE EASTERN AND SOUTHEAST PART OF DMX/S CWA WHERE AIRMASS IS
DESTABILIZING ALONG WITH SOME DEEP MOISTURE CONVERGENCE PER SPC
MESOSCALE ANALYSIS GRAPHICS.  WILL CONTINUE EVENING POPS IN THIS
AREA. TWO DIFFERENT MCS/S MAY IMPACT THE NORTHERN AND WESTERN
COUNTIES LATE TONIGHT. AN MCS NORTH OF IOWA MAY CLIP THE NORTHERN
SECTIONS OF THE CWA. A SECOND MCS MAY MOVE INTO THE WESTERN COUNTIES
LATE TONIGHT FROM EASTERN NEBRASKA AND WESTERN IOWA. GIVEN THE
AMOUNT OF UNCERTAINTY...WILL FORECAST MODERATE POPS FOR
THUNDERSTORMS.

.LONG TERM /MONDAY THROUGH SATURDAY/...
PATTERN REMAINS ACTIVE WITH UNCERTAINTY IN FORECAST FOR EARLY IN
THE WEEK AS WEAK FRONTAL BOUNDARY REMAINS NEAR IOWA
TONIGHT...BEFORE BEGINNING TO PUSH SOUTH. ONCE AGAIN EXPECT
PRECIPITATION TO BE ONGOING AT BEGINNING OF PERIOD ALONG AXIS OF
THETA E ADVECTION FUELED BY LLJ. HOWEVER...DO NOT THINK CONVECTION
WILL BE VERY WELL ORGANIZED...AND HAVE ONLY LEFT CHANCE POPS
ACROSS THE REGION. PRECIPITATION WILL END BY AFTERNOON...BUT AS
FRONT NEARS CWA...COULD SEE SOME AFTERNOON CONVECTIVE DEVELOPMENT
NEAR FRONT. SOUNDINGS INDICATE 2000-3000 J/KG OF MID LEVEL
CAPE...WITH ONLY A SHALLOW CAP IN PLACE. SHEAR WILL BE
STRONG...AND ANY STORMS THAT FORM HAVE THE POTENTIAL TO BECOME
SEVERE. HOWEVER...BEST CAPE CAPE...ELEVATED AND SURFACE
BASED...WILL BE CLOSEST TO FRONT...AND FRONTAL POSITION WILL BE
KEY IN LOCATION OF SEVERE WEATHER. ATTM...HIGHEST POTENTIAL
APPEARS TO BE NORTH OF CWA.

ONCE AGAIN MONDAY NIGHT MCS DEVELOPMENT APPEARS LIKELY...WITH
PREVIOUS CONVECTION PLAYING A LARGE ROLE IN LOCATION AND TIMING.
ATTM...MOST LIKELY PLACE FOR DEVELOPMENT WILL BE NEAR FRONT PROGGED
TO BE ALONG NE/SD BORDER...WHICH WILL PUSH EASTWARD...GENERALLY
OVER NORTHER IOWA. STILL UNCERTAINTY IN TIMING...AND WILL LIKELY
NOT REACH CWA UNTIL CLOSE TO 12Z.

ACTIVE PATTERN WILL REMAIN...WITH UPPER LEVEL RIDGE PUSHING EAST
WEDNESDAY NIGHT BRINGING ANOTHER CHANCE FOR PRECIPITATION. HIGH
PRESSURE WILL PUSH NORTH INTO PLAINS BY FRIDAY...WHICH WILL SET UP
A DRY PATTERN FOR THE WEEKEND. TEMPERATURES WILL CLIMB AGAIN
THROUGH WEEKEND WITH H85 TEMPS NEAR 30C.

MOISTURE WILL NOT BE AN ISSUE WITH ANY SYSTEM THROUGH THE
WEEK...AS SOUTHERLY FLOW ALLOWS FOR GOOD MOISTURE TRANSPORT. PWAT
VALES WILL BE GENERALLY BETWEEN 1.5-2 INCHES. ANY SYSTEM WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. ALONG WITH
MOISTURE...TEMPERATURES WILL REMAIN HIGH THROUGH THE DAY MONDAY AS
FRONT IS NORTH OF CWA. THIS WILL CREATE HOT AND MUGGY CONDITIONS.
AS A RESULT...HAVE ALLOWED HEAT ADVISORY TO EXTEND THROUGH MONDAY
AFTERNOON ACROSS THE SOUTH. PLACEMENT OF OVERNIGHT CONVECTION WILL
AFFECT TEMPERATURES FOR MONDAY...BUT BELIEVE MOST CONVECTION WILL
STAY NORTH...AND RESIDUAL CLOUD COVER WILL NOT BE ENOUGH TO KEEP
TEMPERATURES AND HEAT INDICES BELOW ADVISORY CRITERIA.

&&

.AVIATION...11/06Z
NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING
STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE
THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON
THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT
STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM
PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN
BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG
A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS
THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS
EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A
MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL
BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN
EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z.
WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM
AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES
OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY
INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED
TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM
ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF
THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND
MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM
FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA
ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE
LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG
GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ADAIR-ADAMS-APPANOOSE-
CASS-CLARKE-DALLAS-DAVIS- DECATUR-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

&&

SHORT TERM...JOHNSON/REV
LONG TERM...WILKINS
AVIATION...REV
Hazardous weather outlook, Jul 10, 8:06 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT SUN JUL 10 2011

IAZ005>007-015>017-023>028-033>039-044>050-057>059-120115-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
806 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS.
SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL. THE INITIAL THREAT WILL BE
NORTH OF HIGHWAY 30 THOUGH ADDITIONAL STORMS MAY FORM AS FAR SOUTH
AS INTERSTATE 80 TOWARD 3 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE
STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING
THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES
CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT
RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY
INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A
THREAT...AND MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM
TIME TO TIME FOR THE REMAINDER OF THE WEEK.

IAZ060>062-070>075-081>085-092>097-120115-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
806 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS.
SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL. THE INITIAL THREAT WILL BE
NORTH OF HIGHWAY 30 THOUGH ADDITIONAL STORMS MAY FORM AS FAR SOUTH
AS INTERSTATE 80 TOWARD 3 AM MONDAY MORNING.

A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT
AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY
RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME
PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER
OF THE WEEK.

IAZ086-120115-
WAPELLO-
806 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR
STORMS IS TOWARD MORNING. A FEW STORMS MAY REACH SEVERE LIMITS WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT
IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND
MAY PRODUCE FLASH FLOODING.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT
INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME.

IAZ004-120115-
EMMET-
806 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE PRE DAWN HOURS.
SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST
FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT
AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY
RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO
TIME EARLY THIS WEEK.

REV

In the hours before

Special weather statement, Jul 10, 11:08 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT SUN JUL 10 2011

IAZ004>007-015>017-110715-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
1108 PM CDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WITH GUSTY WINDS HEADING INTO THE REGION...

A LINE OF STRONG THUNDERSTORMS IS NOW ENTERING FAR NORTHERN IOWA.
THESE STORMS ARE MOVING TO THE SOUTHEAST AT 40 MPH AND COULD
PRODUCE WIND GUSTS TO 50 MPH WITH BRIEF INTENSE RAINFALL. THERE IS
A POTENTIAL FOR SEVERE WEATHER ACROSS MOST OF THE AREA OVERNIGHT.
TEMPERATURES WILL DROP SOME 10 TO 15 DEGREES ONCE THE STORMS PASS
INTO THE AREA.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:10 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie50 min
Jul 11, 2:24 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth51 min
Jul 11, 2:41 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison, Polk, Warren49 min
Jul 11, 2:52 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright38 min
Jul 11, 3:25 AM CDTSevere Thunderstorm WarningDMXBoone, Marshall, Story50 min
Jul 11, 3:34 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Marshall, Polk, Story, Warren41 min
Jul 11, 3:53 AM CDTTornado WarningDMXMarshall, Story37 min
Jul 11, 4:02 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama43 min
Jul 11, 4:18 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama42 min
Jul 11, 4:32 AM CDTTornado WarningDMXMarshall, Tama28 min
Jul 11, 4:57 AM CDTSevere Thunderstorm WarningDMXBlack Hawk18 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.